MAUDE Adverse Event Report: EXELINT INTERNATIONAL, CO. EXEL 3CC DISPOSABLE LUER LOCK SYRINGE W NEEDLE 22GX3/4"; DISPOSABLE SYRINGE

EXELINT INTERNATIONAL, CO. EXEL 3CC DISPOSABLE LUER LOCK SYRINGE W NEEDLE 22GX3/4"; DISPOSABLE SYRINGE
Model Number 26115
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is for human use and not labeled for veterinary use.It is unknown whether the use on animals may result in stresses or conditions that are exceed those that would be expected during use on humans.This is exelint international's first electronic report and it is delayed due to the sign up process for the web trader account.
 
Event or Problem Description
The dog (canine, (b)(6))) was injected subcutaneously while restrained by a veterinary technician.During the injection, the needle broke off the hub and became lodged under the skin.The attending dvm placed the dog under general anesthesia and surgically removed the needle.
 
Additional Manufacturer Narrative
A review of the manufacturing test record indicated that needle cannula was tested for bending and breakage resistance and all test results are in compliance with iso 9626.The investigation continued on affected sample when received.A visual inspection of the complaint sample identified that part of the needle cannula remained inside the needle hub, indicating material, not bond failure.The surface of the broken needle cannula was not flat/smooth, suggesting that the breakage was caused by a single strong external force beyond the design specifications for this gauge stainless steel needle.The investigation indicates that the breakage of the needle was caused by a strong external bending force that exceeded the design specifications of this gauge needle stainless steel needle and was not due to a product defect.
 
Event or Problem Description
The dog (canine, siberian husky mix)) was injected subcutaneously while restrained by a veterinary technician.During the injection, the needle broke off the hub and became lodged under the skin.The attending dvm placed the dog under general anesthesia and surgically removed the needle.

Brand Name
EXEL 3CC DISPOSABLE LUER LOCK SYRINGE W NEEDLE 22GX3/4"
Common Device Name
DISPOSABLE SYRINGE
Manufacturer (Section D)
EXELINT INTERNATIONAL, CO.
2500 santa fe avenue
redondo beach CA 90278
MDR Report Key7054363
Report Number1035907-2017-00001
Device Sequence Number1895935
Product Code FMF
UDI-Device Identifier00020221261158
UDI-Public0020221261158
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K861153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/02/2021
Device Model Number26115
Device Lot Number160802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 WK
Patient Weight17